MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN GUIDER 6F PRE-SHAPED 40 100CM; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC - MINN GUIDER 6F PRE-SHAPED 40 100CM; CATHETER, PERCUTANEOUS
Model Number M003101420
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that the polytetrafluoroethylene (ptfe) inner lining of the catheter (subject device) was peeling spontaneously showing the inner metal layer when the subject catheter was removed from its packaging.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the catheter shaft was stretched at 7cm from the distal end with the outer layer had been separated, exposing the inner braid.The catheter shaft was kinked at 10cm & 74cm from the distal end.Functional test was not required as the defect was visually confirmed and it occurred during unpacking/preparation of the device.The reported complaint was not confirmed based on analysis.The device met specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that no damage noted to the packaging prior to preparation of the device and there were no anomalies noted to the device after removal from the packaging or prior to preparation.And, as per boston scientific (bsc) the unit determined that outer layer damage observed was primarily due to prolonged exposure to ultraviolet (uv) or fluorescent radiation likely as a result of not being stored within the product box for a prolonged period of time.However, if the product was incorrectly stored it may cause degradation and we have this covered as a warning on device packaging.Also, there was no indication that the device was incorrectly stored at the facility.During analysis the catheter was found kinked/bent, deformed and stretched.In the case of this complaint it is most likely that the catheter wire was kinked/bent, deformed and stretched during removal from the hoop as force may have been applied.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage will be assigned to the as analyzed catheter shaft stretched, catheter kinked/bent and catheter shaft broken/fractured during preparation.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
GUIDER 6F PRE-SHAPED 40 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key10806436
Report Number3008853977-2020-00032
Device Sequence Number16882569
Product Code DQY
UDI-Device Identifier08714729244295
UDI-Public08714729244295
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K980453
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberM003101420
Device Catalogue NumberM003101420
Device Lot Number21873578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date11/08/2020
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR